zbMATH — the first resource for mathematics

Differentiation in star-invariant subspaces. I: Boundedness and compactness. (English) Zbl 1011.47005
Given two inner functions \(\theta_1,\theta_2\) on the upper half-plane \(\mathbb{C}_+\), let \(K^p(\theta_1, \theta_2)= \overline\theta_1 H^p\cap \theta_2 \overline{H^p}\), where \(H^p=H^p (\mathbb{C}_+)\) is the Hardy space, \(p\geq 1\). It is shown that the operator \({d\over dx}: K^p(\theta_1, \theta_2)\to L^p\) is bounded iff \(\theta_1', \theta_2'\in L^\infty (\mathbb{R})\); moreover, the norm of the operator is equivalent to \(\|\theta_1' \|_\infty+ \|\theta_2' \|_\infty\). In addition, the operator is compact iff \(\theta_1', \theta_2'\in C_0 (\mathbb{R})\).
This implies the following result. Let \({\mathcal R}_\Lambda^p\) be the closed subspace of \(L^p(\mathbb{R})\) generated by the rational functions \(\{(x-\lambda)^{-j}: 1\leq j\leq m(\lambda)\), \(\lambda\in \Lambda\}\), where \(\Lambda\) is a discrete subset of \(\mathbb{C}\setminus\mathbb{R}\). Then the operator \({d\over dx}: {\mathcal R}^p_\Lambda \to L^p\) is bounded iff \({\mathcal F}_\Lambda\in L^\infty (\mathbb{R}) \), and compact iff \(F_\Lambda\in C_0(\mathbb{R})\); here \[ {\mathcal F}_\Lambda (x)= \sum_{\lambda\in \Lambda}m (\lambda) {|\text{Im} \lambda|\over |x-\lambda |^2},\quad x\in\mathbb{R}. \] For part II, cf. ibid. 387–409 (2002; Zbl 1011.47006).

47A15 Invariant subspaces of linear operators
30D50 Blaschke products, etc. (MSC2000)
30D55 \(H^p\)-classes (MSC2000)
Full Text: DOI
[1] Ahern, P.R.; Clark, D.N., Radial limits and invariant subspaces, Amer. J. math., 92, 332-342, (1970) · Zbl 0197.39202
[2] Ahern, P.R.; Clark, D.N., On inner functions with Hp-derivative, Michigan math. J., 21, 115-127, (1974) · Zbl 0277.30027
[3] A. D. Baranov, Differentiation in de Branges spaces and embedding theorems, in Nonlinear Equations and Mathematical Analysis, J. Math. Sci. (New York)1012000, 2881-2913.
[4] Calderón, A.P., Commutators of singular integral operators, Proc. natl. acad. sci. USA, 53, 1092-1099, (1965) · Zbl 0151.16901
[5] Calderón, A.P., Cauchy integrals on Lipschitz curves and related operators, Proc. natl. acad. sci. USA, 74, 1324-1327, (1977) · Zbl 0373.44003
[6] Cima, J.A.; Ross, W.T., The backward shift on the Hardy space, (2000), Amer. Math. Soc Providence · Zbl 0952.47029
[7] Cohn, W.S., Radial limits and star invariant subspaces of bounded Mean oscillation, Amer. J. math., 108, 719-749, (1986) · Zbl 0607.30034
[8] Douglas, R.G.; Sarason, D.E., A class of Toeplitz operators, Indiana univ. math. J., 20, 891-895, (1971) · Zbl 0199.19103
[9] Douglas, R.G.; Shapiro, H.S.; Shields, A.L., Cyclic vectors and invariant subspaces for the backward shift operator, Ann. inst. Fourier (Grenoble), 20, 37-76, (1970) · Zbl 0186.45302
[10] Dyakonov, K.M., Entire functions of exponential type and model subspaces in Hp, Zap. nauchn. sem. leningrad otdel. mat. inst. Steklov. (LOMI), 190, 81-100, (1991) · Zbl 0788.30024
[11] Dyakonov, K.M., Smooth functions in the range of a Hankel operator, Indiana univ. math. J., 43, 805-838, (1994) · Zbl 0821.30026
[12] Dyakonov, K.M., Continuous and compact embeddings between star-invariant subspaces, Oper. theory adv. appl., 113, 65-76, (2000) · Zbl 0969.30018
[13] Garnett, J.B., Bounded analytic functions, (1981), Academic Press New York · Zbl 0469.30024
[14] Havin, V.; Jöricke, B., The uncertainty principle in harmonic analysis, (1994), Springer-Verlag Berlin · Zbl 0827.42001
[15] Koosis, P., Interior compact spaces of functions on a half-line, Comm. pure appl. math., 10, 583-615, (1957) · Zbl 0080.31801
[16] Nikol’skiĭ, N.K., Treatise on the shift operator, (1986), Springer-Verlag Berlin
[17] Stein, E.M., Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, (1993), Princeton Univ. Press Princeton · Zbl 0821.42001
[18] Yosida, K., Functional analysis, (1965), Springer-Verlag Berlin · Zbl 0126.11504
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.